Advertisement
  • Announcements

    • Lindsay

      A Reminder that we are a PG13 Site   12/09/2016

      Please keep in mind that NO content can be posted that is not PG13!  No sexual content and definitely not images which is not permitted in a post! We will delete it.  Not even memes or humorous images should be posted, if you want these forums to continue. NO IMAGES! If you want to post an image, post the URL pointing it to your gallery.  Again, Depressionforums.org is PG13!! Thank you~ ~Forum Admin  
Sign in to follow this  
whit0619

Paxil Withdrawal

7 posts in this topic

Posted · Report post  

Advertisement

Hello,

 

I was on Paxil for 62 days before stopping cold turkey. I started at 10mg and my psychiatrist recommended that I went up 10mg per week until reaching 60mg. I forgot to take my medication for a few days once reaching 60mg and since I didn't feel a difference, I decided to come off of it cold turkey. I have been off Paxil for 19 days, but haven't felt the withdrawal symptoms till 5 day ago. I have the intense, crippling headaches, electric shocks that vibrate through my body, trouble sleeping, pain in my chest, ribs, and stomach along with crying fits, feelings of hopelessness, and suicidal ideation. At first I thought these symptoms were due to lack of sleep because of preparing for an exam, but as I Googled my symptoms I realized it was due to the Paxil.

 

I really don't want to go on Paxil to wean off of it because I really can't think of going through this again. I would like to tell my psychiatrist but if I do that, he and my therapist will think I am being uncooperative and not wanting to get better or follow the program. I was hesitant to take medication for my depression, anxiety, and insomnia that reached an all time high this year, but was convinced to after things kept getting worse. I was on Celexa and Remeron for about a month or more each without any withdrawal symptoms, so I thought it'd be the same on Paxil-but I was sadly mistaken. This has really rocked my core and sometimes I feel like I won't make it. I don't think my therapist and psychiatrist will understand and may decide to stop seeing me as I am receiving these services through the government.

 

I guess I'm just looking for support through these tough times and similar stories. I just need assurance that their is light at the end of this tunnel. Doing this and going to school is so hard, especially with all the physical pains, lack of sleep and concentration. I'm just afraid and thinking of going back on the med to do this again in the future is to cruel to imagine. Right now I'm just trying hard to concentrate on breathing because my chest pains are intense. Has anyone else gone through something similar and if so, for how long? I hope this last less than a month, I can't imagine doing this much longer.

 

 

-Whit

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted · Report post  

Hi there,

 

All I can say is hang in there.

 

I am going through something similar right now. I started taking Paxil because I had a really hard time at work (I am a grad student), I was crying very frequently. I went to my GP, took a seat and started crying just there in her office. She talked to me and decided that 20mg Paxil should do it. I took it for about 80 days. About two months into the treatment my depressive mood started reappearing. I decided that 20mg doesn't help and that I don't want to increase it because of the side effects (blurry vision was really driving me crazy). I started decreasing my dose by half every 8 days: I went from 20 to 10 to 5 and then to 0mg. It's been a little over a month since I took my last dose.

 

In the next days after stopping it completely I started experiencing the mild withdrawal symptoms (vertigo, stomach problems), which coincided with vision restoration and the end to the mild hallucinations I have been having (floating walls mostly). No brain zaps, no flu-like state. And I went back to my crying routine which would alternate with very happy mood. The more I think about it, the more it looks like a fast-cycling bipolar type disorder.

 

Right now I am confused because I don't know what makes me cry now. Is it Paxil? Is it the real condition that lead to me taking Paxil? I don't know. I am struggling a lot right now, I cannot concentrate well and I am afraid to lose my job. I will see a psychiatrist in some weeks and I hope until then I don't do anything stupid.

 

What were the initial symptoms in your case that made them prescribe antidepressants? How do you normally behave when you are off meds?

Share this post


Link to post
Share on other sites

Posted · Report post  

Paxil withdrawal, even when monitored by my pdoc, has almost killed me.  I have never been so sick in my life.  After the first week of no Paxil, I wound up in the psych hospital because of suicidal ideation.  I have been sick and weak ever since.  It's been five weeks and I am still fighting the stomach problems caused by it and a disastrous week on Prozac (which just shredded my stomach).  I am now in a severe depression and am convinced that it is primarily because of weaning off of Paxil. 

I was on 60mg of the stuff for several years.  I weaned off the medication in less than six weeks, which is you ask me, is far too fast, in retrospect.

Share this post


Link to post
Share on other sites

Posted · Report post  

You should have weened off of it in a few months using the liquid form. 60mg for a few years is a lot for any person, I am surprised you survived. How do you feel now? 

Share this post


Link to post
Share on other sites

Posted · Report post  

I've been on Paxil for three or so years, and now and then I run out before I can get a refill, or maybe I just let it run out for the hell of it, Idk, but ewither way the feelings I get are just what you described. If you want to stop, taper down over a month or so.

Share this post


Link to post
Share on other sites

Posted · Report post  

I have been off Paxil for about 2 weeks now. While on it, my eyes flittered at random times. I didn't like that. Well, anyway, I did a taper from 40mg to 20mg but it was a short-term tapering as I was not on Paxil for more than 4 months. My doctor said I only needed it to get over the "hump" in my life.  Nice of my doctor to call my tragic loss a "hump" but I digress.

 I have not had any withdrawals yet but not looking forward to them if they are coming. Ugh!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this